Results 1 to 3 of 3
High Dose Baclofen for weaning off Suboxone.
  1. #1
    snap_knight is offline New Member
    Join Date
    Aug 2009
    Location
    Norman, OK
    Posts
    7

    Thumbs up High Dose Baclofen for weaning off Suboxone.

    I was on Buprenorphine/Suboxone for over five years. I was able to wean myself down from 12mg day down to 0.5mg/day. I tried many methods trying to get off of it when I deemed I no longer needed it. I tried cold turkey, accupuncture, and hypnosis. None of it worked...the dope sickness was always too much for me. But, I was always doing research to find other ways of getting off.

    My therapist knew of my struggle and asked me to read a book he had recently obtained. It was called The End of My Addiction, by Dr. Oliver Ameisen. Dr. Ameisen was a severe alcoholic who discovered that Baclofen cured him of his desire to use alcohol. In his book, he also stated that he thought Baclofen could be used for other addictions as well. My heart did a little jump!

    I started researching Baclofen which was being used frequently in Europe. It is actually a mild muscle relaxer that is mostly given to people with MS (Multiple Sclerosis) for muscle cramps. It was now being tested for Alcohol cravings. It was having huge success.

    I compiled my research and took it to my physician. He agreed to let me try it the same way in which Dr. Ameisen used it. It is called Off Label use. It is off label because we are using high doses of it. I started @ 20 mg/day and upped it 20mg every third day. I took it up to 200mg day but the side effects were too much. I weaned myself back down. After finally resting on a dose of 120mg/Baclofen (20 mg every 2 hours), I started testing myself to see how long I could comfortably go without a dose of Buprenorphine. I was only on 0.5mg/day of Buprenorphine/Suboxone. I was able to stretch it out for two to two and a half days. Then I began to have restless leg syndrome severely. That was my only complaint but one I can't stand. There was no upset stomach, no diarrhea, no shakes... only restless leg.

    I went back to my physician and told him the problem and asked him if he could put me on Mirapex. My therapist used it for severe chronic restless leg and said it worked wonders. My physician wrote me a script and I started taking it. I settled on three mg/day.

    Two days after starting the Mirapex, I took myself off of Buprenorphine. I felt really tired but I believe I was overusing my Clonidine which my psychiatrist had prescribed for anxiety. I quit taking the Clonidine and within 24 hours, I felt much better. I had no significant dope sickness (withdrawals) during the entire time after stopping the Buprenorphine.

    The only problem that I am having is being extremely tired. It seems to be good one day, then terrible the next. But, I haven't had any Buprenorphine in almost a month. I am ecstatic about being off of the Bupe.
    Last edited by snap_knight; 12-14-2010 at 08:22 AM.

  2. #2
    nebulous head is offline New Member
    Join Date
    Jun 2011
    Posts
    1

    Smile

    BRAVO! you deserve a big round of applause!
    You should be so proud of yourself!
    I have a few questions if you dont mind as I am
    trying to get off of this now. I have a lot of
    baclofen from a previous prescription to treat my
    chronic neck and back pain/ I am now on
    a 1/4 sub a day or every other day. Have gone three days
    without before but it was bad. Now it seems that this
    is gonna be worse than opiates!

    How long were you on suboxone?
    How long did you end up taking the baclofen?
    W hat were the worst wd symptoms while taking the baclofen?
    Since kicking the subs, have you had any wd occur and how far after stopping? Are you symptom free now and how long has it been?
    Nebby

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Three prescriptions to get off .5mg of buprenorphine and you're still having symptoms of being extremely tired after a month? I wouldn't really call that a successful means of getting off .5mg of buprenorphine. Could have given you the same results or better with no additional meds. Been doing it here for years every day. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22